Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Equivalent conditions to the spectral decomposition property for closed operators


Authors: I. Erdélyi and Sheng Wang Wang
Journal: Trans. Amer. Math. Soc. 314 (1989), 171-186
MSC: Primary 47B40; Secondary 47A10, 47A15
DOI: https://doi.org/10.1090/S0002-9947-1989-0962279-7
MathSciNet review: 962279
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The spectral decomposition property has been instrumental in developing a local spectral theory for closed operators acting on a complex Banach space. This paper gives some necessary and sufficient conditions for a closed operator to possess the spectral decomposition property.


References [Enhancements On Off] (What's this?)

  • [1] E. Bishop, A duality theorem for an arbitrary operator, Pacific J. Math. 9 (1959), 379-397. MR 0117562 (22:8339)
  • [2] N. Dunford and J. T. Schwartz, Linear operators, Part III, Wiley, New York, 1971. MR 1009164 (90g:47001c)
  • [3] I. Erdelyi and Wang Shengwang, A local spectral theory for closed operators, London Math. Soc. Lecture Note Ser. 105, Cambridge Univ. Press, 1985. MR 817715 (87g:47059)
  • [4] R. Lange and Wang Shengwang, New criteria for a decomposable operator, Illinois J. Math, (in print). MR 892179 (88e:47063)
  • [5] R. C. Sine, Spectral decomposition of a class of operators, Pacific J. Math. 14 (1964), 333-352. MR 0164242 (29:1541)
  • [6] Florian-Horia Vasilescu, Analytic functional calculus and spectral decompositions, Reidel, Dordrecht, Boston and London 1982. MR 690957 (85b:47016)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B40, 47A10, 47A15

Retrieve articles in all journals with MSC: 47B40, 47A10, 47A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0962279-7
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society